Welcome! Log in or Register

Scholl Medised Infant

  • image
7 Reviews

/ Type: Coughs, Colds & Flu

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      11.07.2009 12:48
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      Great stuff!

      Medised is an over-the-counter pain and fever relief medicine for children in a liquid form. Another mum recommended it to me years ago when my son was only a baby. I told her how I had to struggle every time I gave him Calpol to ease his teething, as he didn't like the taste and I always had to force it down his throat, which used to upset both of us. She told me her daughter was the same with Calpol but that she really liked the taste of Medised and would eagerly take it as if it was a treat. I was a bit sceptical, but had nothing to lose except for a few quid, so I headed for the pharmacy and bought a bottle of the stuff. To my complete amazement, my son readily accepted Medised without any fuss. I've been giving it to him ever since whenever he had a fever or a cold. It works wonders putting him to sleep and always seems to give him a good night's sleep even when he's all blocked up with a cold. It has been very effective lowering his temperature as well on the few occasions this was necessary, as he is otherwise a very healthy child. Usually, just one dose does the job.

      A single dose of 5 ml Medised contains 120 mg paracetamol and 12.5 mg diphenhydramine hydrochlorine. This latter ingredient is a type of antihistamine, which helps open airways to ease breathing and also causes drowsiness, which makes it ideal for bedtime. The solution is colour-free, sugar-free and contains artificial sweeteners. I can't say it tastes nice, but my son seems to like it. It smells all right, a bit like strawberries and tastes sweet but leaves a rather bitter aftertaste. It is available in 200ml and 100ml bottles. The larger bottle costs around £5 and the smaller £3. It used to be available from supermarkets, but due to some changes in guidelines, you can only get it from pharmacies now as it is no longer recommended for children under six years of age since March 2009, although the packaging still says suitable from 3 months onwards.

      I've only just found out about this the other day when I walked into my local pharmacy to get a new bottle as we were running low following a boat of fever my son went through recently, and was surprised to find that I was advised against giving Medised to him, as he's not yet six. I started to worry a little because I've been giving this medicine to him pretty much since he was six months old. I looked on the internet to find out more about this change of guidelines. It seems that along with Medised, a few other cough and cold medications have been restricted because "there is no evidence that they work in this age group, and they can potentially cause side effects such as allergic reactions, effects on sleep or hallucinations." You can find the full article here: http://www.netdoctor.co.uk/medicines/100001597.html. Well, all I know, from my own personal experience, is that Medised is very effective and we've never had any adverse reactions to it. Still, I can't argue with the research findings, so I'm going to keep my son off Medised until he's six years old in about a year's time. Until then, we'll try to get by on Calpol.

      Comments

      Login or register to add comments
      • More +
        14.05.2009 23:16
        Very helpful
        (Rating)
        2 Comments

        Advantages

        Disadvantages

        good product

        I hope I am reviewing the right thing here! Its for Medised although the packaging has changed somewhat, the box is bright pink with white writing with children on the front. The bottles do come in different sizes 100ml and 200ml last time I looked and the 200ml ones come in at around the £4.50 mark depending on where you buy it. The liquid is colourless and sugar free although some would say it might improve the flavour somewhat!

        I do try to avoid giving little one medicine but if needs must they must, after a mass of very sleepless nights (with a child that normally sleeps right through for 12 hours) with a teething terror I gave in and bought some of this as recommended at the time by the pharmacist. The dosage details are made very clear. Off I toddled with said bottle and gave the first dose- it was a miracle worker, his temperature came right down and his pain eased considerably. As a bonus to all of this he slept like a dream he and we had the best nights sleep in days- as I said though this was a bonus and not the reason I bought the product having said that its not to be sniffed at if it can knock out a teething nightmare lol!

        It has both paracetamol and a anit-histamine in it (hence the sleeping I am led to believe) so I am very careful with it but that might just be me being daft!

        Also the age has now gone up to over 6 I think so not sure if the concentration of products has changed or what have you.

        Comments

        Login or register to add comments
        • More +
          29.09.2008 17:10
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Paracetamol with added sleepiness

          Medised is an infant paracetamol suspension with an added antihistamine (diphenhydramine).

          The paracetamol part does the usual things - pain-relief, brings down a fever and so on.

          The antihistamine deals with cold symptoms - it helps with a blocked or runny nose. It also has the wonderful side effect of making your child sleepy.

          It is sugarfree, which is a shame, as the main disadvantage of this medicine is the taste - they do not like it! It is also colourless, which is useful when they spit it back out again.

          It is for 3 months up to 12 years, although you'd need to give quite a lot to a 12-year-old.

          It comes in the usual brown bottle with a childproof lid, and there is a plastic measuring spoon in the box.

          When your children are ill, and not sleeping because they feel rotten, Medised is fantastic. Everyone gets to sleep!

          The hard part is to resist giving it to them when they are not ill, and just not sleeping...

          Comments

          Login or register to add comments
          • More +
            08.09.2008 09:55
            Very helpful
            (Rating)
            11 Comments

            Advantages

            Disadvantages

            An effective pain relief for infants!

            I try to avoid giving my baby boy any form of medicine as much as possible, but as most parents wil know, sometimes it's a must. He is 11 months old at the moment, and for the last couple of months has been going through his teething period. Not only is this obviously painful for him, but it also distrupts his sleep .. and how babies need their sleep. I was advised by a friend that they had used Medised, and had been very effective at relieving some of the pain that their baby had been experiencing, so after much research into the product, I decided that it seemed safe enough and so I decided to give it a go.

            We have been using Medised for our little boy for a few months now, only in extreme circumstances mind you, and I have to say that it really has helped him to cloud out some of the pain he has been experiencing. I only tend to give him a dose during bed time, to help him get the good night sleep that he needs. I like to give him half the recommended dosage to begin with, and only give him the other half if I feel he needs it. An advantage that Medised has over many other infant pain relief medicines, is that it can be mixed in with the baby's milk, so there's no need to mess about with spoons or syringes, which often leads to more of the stuff ending up all over the baby's face as opposed to in their mouth.

            Medised is designed as a pain and fever relief for infants and children, it also helps to give the baby a restful sleep and to ease breathing. Medised should only be given to babies from 3 months on, and should only be give to babies younger if recommended so by a doctor. The syrup is strawberry flavoured, which helps the baby or infant to take to it. Medised contains Paracetamol, for pain relief from teething, sore throat, headaches and high temperatures caused by colds and flu. It also contains Diphenhydramine, which is present to clear blocked and stuffy noses, and to help with restful sleep.

            Instructions and dosages are clearly stated on the box, and Medised also has a website for attitional information, with an faq page for concerned parents. Medicines for babies is alway an important topic, rightly so, especially when there have been occassions where some medicines have been taken off the shelves for health reasons. Parents have a right to be concerned. Medised, from all the information I have gathered, seems to be one of the safer medicines on the market, and one that is recommended by many experts. I have to say that my little boy has not experienced any side effects from Medised, apart from the stated drowsyness which helps the baby off to sleep, and it most certainly has helped him to settle and relieve pain when he has needed it the most.

            Medised is generally available in 100ml and 200ml bottles, with the 100ml bottles starting from around £3 a bottle, and the 200ml from around £4.50. The bottle comes with a safety twist cap, which I find hard to open at the best of times, so should my little one ever get hold of a bottle, I'd be pretty confident the he wouldn't be able to. I would definitely recommend Medised, although I would also recommend that all parents do a little research into the product, as with any infant medicinal product, just to make sure that it is suitable for them, and that they are happy to give it to their little ones.

            Comments

            Login or register to add comments
              More Comments
            • More +
              26.07.2008 20:24

              Advantages

              Disadvantages

              A must have for any medicine cupboard!

              A good friend of mine advised me to use Medised when my son had an undiagnosed bowel problem and seemed to be permanently in pain, Calpol didn't seem to do the job alone, neither did Nurofen so I went out and bought my first bottle. Now even though my little boys problems are sorted I still make sure we have some in the house! It doesn't have the best taste but it works, also it can be added to a little water if baby won't take it off a spoon. It helps the pain and also helps them get their much needed sleep. I recommend it to many parents, my neighbours daughter was quite poorly one evening and so I passed her some over and converted her too. It isn't overly expensive either which does help and the instructions are on the back of the bottle as well as the box.

              Comments

              Login or register to add comments
            • More +
              16.11.2005 23:50

              Advantages

              Disadvantages

              A must have to help that special little person to sleep peacefully.

              After many months of teething and sleepless nights relying on calpol and nurofen I was advised of medised and i took the plunge. Medised contains paracetamol(calpol) but also an antihistamine to help your child to sleep. To be honest I was a little dubious as whether to use it or not because it can cause drowsiness and didnt want to be seen as drugging my child. So I used it cautiously. It brought his temperature down brilliantly and although he had the odd niggle slept a lot better. I wont use it frequently and it didnt seem to make him sluggish or tired looking. It is only suitable for children over 3 months and costs aroud £4.90ish. I find its worth it though if only to help your child have a good nights, pain free sleep. It is sugar free too. Doses are the sameas calpol and can be given four hourly. It can also be used for other symptoms like colds and stuffy noses etc. But as with all medicines read the labelfirst as side affects could occur.

              Comments

              Login or register to add comments
            • More +
              21.11.2003 15:31

              Advantages

              Disadvantages

              dont stop - Advantages: helps aid sleep, helps pain, no side effects - Disadvantages: none for me

              Comments

              Login or register to add comments
          • Product Details

            Age 3 Months +. Sugar free and Colour Free, contains Paracetamol